TDCI (These Drugs Can Interact)
Alright, so, this next mnemonic is a mnemonic to help you remember some medications that interact with each other. A lot of meds can interact but not really cause a problem. But these medications really can. So, the mnemonic is TDCI standing for These Drugs Can Interact. So, that’s pretty easy, pretty straight forward, so, TDCI, Theophylline, Dilantin, Coumadin, and Ilosone. And the other medication or the other name for Ilosone is Erythromycin. So, you probably hear it probably called Erythromycin, more so, but that’s the other name, is Ilosone. So, if Coumadin and Ilosone are taken together, it can increase the effects for coumadin which therefore increases your risk for bleeding. So, you really wanna pay attention to see if a patient is on both of those. The next one is Coumadin with Dilantin, the potential to increase both the effects of coumadin and dilantin so they can have increased bleeding and then the dilantin. It is for antiepileptic reasons, maybe getting into a toxicity situations. So you really wanna pay attention too, if they are on both of those. And then the Theophylline and Dilantin, if they’re taken orally, they can interfere with the absorption of each other and actually decrease their medication effects. So, that would be a, you know, pretty big deal with those are not being absorbed appropriately. So, again, the mnemonic, is TDCI standing for These Drugs Can Interact. Theophylline, Dilantin, Coumadin, and Ilosone or Erythromycin.
This has been another episode of the nursing mnemonics podcast by NRSNG.com with your host, Katie Kleber, RN, CCRN. To grab all of our nursing cheat sheets, head over to NRSNG.com/freebies. That’s NRSNG.com/freebies. Thank you so much for being here today. We love you guys. We thank you so much. We want to see you guys succeed. Listen, we’re all in this together. Now, go out and be your best self today. Happy Nursing.
Date Published - May 26, 2016
Date Modified - Jul 30, 2017